Alert archive / Georgia / Freeze Warnings in 2005
Freeze Warning 3, NWS Atlanta, GA
NWS Atlanta, GA issued this freeze warning at Nov 17, 2005, 4:00 PM EST for 72 counties in Georgia. It took effect at Nov 18, 2005, 12:00 AM EST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 17, 2005, 4:00 PM EST (21:00 UTC)
- In effect from
- Nov 18, 2005, 12:00 AM EST
- Expired
- Nov 18, 2005, 8:00 AM EST
- In force
- 8 hr
- Issued by
- NWS Atlanta, GA
All 72 counties
Baldwin County, GA, Banks County, GA, Barrow County, GA, Bibb County, GA, Bleckley County, GA, Butts County, GA, Carroll County, GA, Chattahoochee County, GA, Clarke County, GA, Clayton County, GA, Cobb County, GA, Coweta County, GA, Crawford County, GA, Crisp County, GA, DeKalb County, GA, Dodge County, GA, Dooly County, GA, Douglas County, GA, Emanuel County, GA, Fayette County, GA, Fulton County, GA, Glascock County, GA, Greene County, GA, Gwinnett County, GA, Hall County, GA, Hancock County, GA, Haralson County, GA, Harris County, GA, Heard County, GA, Henry County, GA, Houston County, GA, Jackson County, GA, Jasper County, GA, Jefferson County, GA, Johnson County, GA, Jones County, GA, Lamar County, GA, Laurens County, GA, Macon County, GA, Madison County, GA, Marion County, GA, Meriwether County, GA, Monroe County, GA, Morgan County, GA, Muscogee County, GA, Newton County, GA, Oconee County, GA, Oglethorpe County, GA, Paulding County, GA, Peach County, GA, Pike County, GA, Polk County, GA, Pulaski County, GA, Putnam County, GA, Rockdale County, GA, Schley County, GA, Spalding County, GA, Stewart County, GA, Sumter County, GA, Talbot County, GA, Taliaferro County, GA, Taylor County, GA, Troup County, GA, Twiggs County, GA, Upson County, GA, Walton County, GA, Warren County, GA, Washington County, GA, Webster County, GA, Wilcox County, GA, Wilkes County, GA, Wilkinson County, GA
The radar
The Atlanta radar (KFFC), 69 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.0 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1565 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- -232 m²/s²
- 0-3 km storm-relative helicity
- -97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS72 KFFC 172100 NPWFFC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 400 PM EST THU NOV 17 2005 ...BELOW FREEZING TEMPERATURES EXPECTED TONIGHT AND THURSDAY NIGHT... .A STRONG AREA OF HIGH PRESSURE WILL BUILD INTO THE REGION THROUGH TOMORROW. WITH CLEAR SKIES AND DRY CONDITIONS... TEMPERATURES WILL BE MUCH COLDER THAN THE PREVIOUS FEW NIGHTS... FALLING BELOW THE FREEZING MARK ACROSS MUCH OF NORTH AND CENTRAL GEORGIA. GAZ023>025-027-030>039-041>062-066>076-078>086-089>097-102>109- 180500- /O.UPG.KFFC.FZ.A.0001.051118T0500Z-051118T1300Z/ /O.NEW.KFFC.FZ.W.0003.051118T0500Z-051118T1300Z/ HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB-NORTH FULTON- GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-HARALSON-CARROLL- DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-NEWTON-MORGAN-GREENE- TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-SPALDING-HENRY-BUTTS- JASPER-PUTNAM-HANCOCK-WARREN-TROUP-MERIWETHER-PIKE-UPSON-LAMAR- MONROE-JONES-BALDWIN-WASHINGTON-GLASCOCK-JEFFERSON-HARRIS-TALBOT- TAYLOR-CRAWFORD-BIBB-TWIGGS-WILKINSON-JOHNSON-EMANUEL-MUSCOGEE- CHATTAHOOCHEE-MARION-SCHLEY-MACON-PEACH-HOUSTON-BLECKLEY-LAURENS- STEWART-WEBSTER-SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE- INCLUDING THE CITIES OF...GAINESVILLE...MARIETTA...ATLANTA... LAWRENCEVILLE...ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT... DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY... GRIFFIN...MILLEDGEVILLE...MACON...SWAINSBORO...COLUMBUS... WARNER ROBINS...DUBLIN...LUMPKIN...AMERICUS...CORDELE 400 PM EST THU NOV 17 2005 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EST FRIDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. TEMPERATURES WILL CONTINUE TO FALL UNDER CLEAR SKIES OVERNIGHT. BY DAWN...TEMPERATURES WILL REACH THE UPPER 20S IN SOME PARTS OF NORTH AND CENTRAL GEORGIA. TEMPERATURES WILL REMAIN AT OR BELOW FREEZING UNTIL 8 AM OR 9 AM ON THURSDAY. EVEN COLDER TEMPERATURES ARE EXPECTED LATE THURSDAY NIGHT AND FRIDAY MORNING WHEN READINGS DIP INTO THE LOWER TO MID 20S IN A FEW LOCATIONS WITH WIDESPREAD READINGS BELOW FREEZING. A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. $$
2 follow-up statements
000 WWUS72 KFFC 172135 CCA NPWFFC URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 426 PM EST THU NOV 17 2005 ...BELOW FREEZING TEMPERATURES EXPECTED TONIGHT... .A STRONG AREA OF HIGH PRESSURE WILL BUILD INTO THE REGION THROUGH TOMORROW. WITH CLEAR SKIES AND DRY CONDITIONS... TEMPERATURES WILL BE MUCH COLDER THAN THE PREVIOUS FEW NIGHTS... FALLING BELOW THE FREEZING MARK ACROSS MUCH OF NORTH AND CENTRAL GEORGIA. GAZ023>025-027-030>039-041>062-066>076-078>086-089>097-102>109- 180530- /O.UPG.KFFC.FZ.A.0001.051118T0500Z-051118T1300Z/ /O.COR.KFFC.FZ.W.0003.051118T0500Z-051118T1300Z/ HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB-NORTH FULTON- GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-HARALSON-CARROLL- DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-NEWTON-MORGAN-GREENE- TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-SPALDING-HENRY-BUTTS- JASPER-PUTNAM-HANCOCK-WARREN-TROUP-MERIWETHER-PIKE-UPSON-LAMAR- MONROE-JONES-BALDWIN-WASHINGTON-GLASCOCK-JEFFERSON-HARRIS-TALBOT- TAYLOR-CRAWFORD-BIBB-TWIGGS-WILKINSON-JOHNSON-EMANUEL-MUSCOGEE- CHATTAHOOCHEE-MARION-SCHLEY-MACON-PEACH-HOUSTON-BLECKLEY-LAURENS- STEWART-WEBSTER-SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE- INCLUDING THE CITIES OF...GAINESVILLE...MARIETTA...ATLANTA... LAWRENCEVILLE...ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT... DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY... GRIFFIN...MILLEDGEVILLE...MACON...SWAINSBORO...COLUMBUS... WARNER ROBINS...DUBLIN...LUMPKIN...AMERICUS...CORDELE 426 PM EST THU NOV 17 2005 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EST FRIDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. TEMPERATURES WILL FALL UNDER CLEAR SKIES OVERNIGHT. BY DAWN...TEMPERATURES WILL BE BELOW FREEZING ACROSS MUCH OF NORTH AND CENTRAL GEORGIA. SOME AREAS WILL SEE READINGS FALL AS LOW AS THE MIDDLE TO UPPER 20S. TEMPERATURES WILL REMAIN AT OR BELOW FREEZING UNTIL AROUND 8 AM ON FRIDAY. A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. $$
000 WWUS72 KFFC 180346 NPWFFC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1046 PM EST THU NOV 17 2005 ...BELOW FREEZING TEMPERATURES EXPECTED TONIGHT... .THE CENTER OF A LARGE MASS OF COLD AIR IS MARKED BY A HIGH PRESSURE CENTER OVER THE OHIO AND TENNESSEE RIVER VALLEYS. COLD AIR CONTINUED TO SPILL INTO GEORGIA ON NORTHERLY WINDS THURSDAY EVENING. TEMPERATURES HAD FALLEN TO THE FREEZING MARK OVER PORTIONS OF NORTH GEORGIA BY 1030 PM... AND WILL CONTINUE FALLING OVER ALL OF NORTH AND CENTRAL GEORGIA OVERNIGHT. GAZ023>025-027-030>039-041>062-066>076-078>086-089>097-102>109- 181200- /O.CON.KFFC.FZ.W.0003.051118T0500Z-051118T1300Z/ HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB-NORTH FULTON- GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-HARALSON-CARROLL- DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-NEWTON-MORGAN-GREENE- TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-SPALDING-HENRY-BUTTS- JASPER-PUTNAM-HANCOCK-WARREN-TROUP-MERIWETHER-PIKE-UPSON-LAMAR- MONROE-JONES-BALDWIN-WASHINGTON-GLASCOCK-JEFFERSON-HARRIS-TALBOT- TAYLOR-CRAWFORD-BIBB-TWIGGS-WILKINSON-JOHNSON-EMANUEL-MUSCOGEE- CHATTAHOOCHEE-MARION-SCHLEY-MACON-PEACH-HOUSTON-BLECKLEY-LAURENS- STEWART-WEBSTER-SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE- INCLUDING THE CITIES OF...GAINESVILLE...MARIETTA...ATLANTA... LAWRENCEVILLE...ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT... DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY... GRIFFIN...MILLEDGEVILLE...MACON...SWAINSBORO...COLUMBUS... WARNER ROBINS...DUBLIN...LUMPKIN...AMERICUS...CORDELE 1046 PM EST THU NOV 17 2005 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EST FRIDAY... A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EST FRIDAY. TEMPERATURES WILL FALL UNDER CLEAR SKIES OVERNIGHT. BY DAWN... TEMPERATURES WILL BE BELOW FREEZING. SOME AREAS WILL SEE READINGS FALL AS LOW AS THE MIDDLE TO UPPER 20S. TEMPERATURES WILL REMAIN AT OR BELOW FREEZING UNTIL AROUND 8 AM ON FRIDAY. A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this freeze warning went out at Nov 17, 2:42 PM EST, 1 hour 18 minutes earlier.
Area forecast discussion, Nov 17, 2:42 PM EST, 1 hour 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 242 PM EST THU NOV 17 2005 .SHORT TERM...(TONIGHT THROUGH SATURDAY NIGHT) A LARGE AREA OF HIGH PRESSURE WILL CONTINUE TO BE THE DOMINATE WEATHER FEATURE INTO THE WEEKEND. AS IT CONTINUES TO SETTLE TO THE SOUTH AND EAST...A VERY DRY AND MUCH COLDER AIR MASS WILL CONTROL OUR WEATHER...PUSHING TEMPERATURES AT OR BELOW FREEZING FOR MANY AREAS TONIGHT...AND SLOW MODERATION THROUGH THE WEEKEND. .LONG TERM...(SUNDAY THROUGH THURSDAY) A WEAK AREA OF LOW PRESSURE DEVELOPING OFF THE SOUTHEAST COAST WILL SPREAD MOISTURE...IN THE FORM OF CLOUDS...INTO SOUTHEAST GA SATURDAY NIGHT INTO SUNDAY. BY MONDAY...A TROUGH MOVING THROUGH THE OH AND TN RIVER VALLEYS WILL USHER IN MORE MOISTURE ACROSS MUCH OF THE AREA MONDAY. AGAIN...NO PRECIPITATION IS EXPECTED. CONDITIONS SHOULD REMAIN DRY THROUGH MID WEEK. && .PRELIMINARY POINT TEMPS/POPS... ATLANTA 29 53 34 57 / 0 0 5 10 ATHENS 31 53 32 58 / 0 0 5 10 GAINESVILLE 30 54 33 57 / 0 0 5 10 ROME 23 53 24 62 / 0 0 5 5 COLUMBUS 34 58 36 60 / 0 0 5 10 MACON 29 59 31 62 / 0 0 5 10 && .FFC WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 7 PM THURSDAY FOR GAZ001-GAZ002-GAZ003- GAZ004-GAZ005-GAZ007-GAZ011-GAZ012-GAZ013-GAZ014-GAZ015-GAZ016- GAZ019-GAZ020-GAZ021-GAZ022-GAZ023-GAZ024-GAZ025-GAZ030-GAZ031- GAZ032-GAZ033-GAZ034-GAZ035-GAZ041-GAZ042-GAZ043-GAZ044-GAZ045- GAZ046-GAZ047-GAZ048-GAZ052-GAZ053-GAZ054-GAZ055-GAZ056-GAZ057- GAZ058-GAZ066-GAZ067-GAZ068-GAZ069-GAZ070-GAZ071-GAZ078-GAZ079- GAZ080-GAZ081-GAZ089-GAZ090-GAZ091-GAZ092-GAZ093-GAZ102-GAZ103- GAZ104-GAZ105-GAZ106. FREEZE WARNING FROM MIDNIGHT FRIDAY TO 8 AM FRIDAY FOR GAZ023- GAZ024-GAZ025-GAZ027-GAZ030-GAZ031-GAZ032-GAZ033-GAZ034-GAZ035- GAZ036-GAZ037-GAZ038-GAZ039-GAZ041-GAZ042-GAZ043-GAZ044-GAZ045- GAZ046-GAZ047-GAZ048-GAZ049-GAZ050-GAZ051-GAZ052-GAZ053-GAZ054- GAZ055-GAZ056-GAZ057-GAZ058-GAZ059-GAZ060-GAZ061-GAZ062-GAZ066- GAZ067-GAZ068-GAZ069-GAZ070-GAZ071-GAZ072-GAZ073-GAZ074-GAZ075- GAZ076-GAZ078-GAZ079-GAZ080-GAZ081-GAZ082-GAZ083-GAZ084-GAZ085- GAZ086-GAZ089-GAZ090-GAZ091-GAZ092-GAZ093-GAZ094-GAZ095-GAZ096- GAZ097-GAZ102-GAZ103-GAZ104-GAZ105-GAZ106-GAZ107-GAZ108-GAZ109. FIRE WEATHER WATCH FROM NOON FRIDAY TO 7 PM FRIDAY FOR GAZ001- GAZ002-GAZ003-GAZ004-GAZ005-GAZ007-GAZ011-GAZ012-GAZ013-GAZ014- GAZ015-GAZ016-GAZ019-GAZ020-GAZ021-GAZ022-GAZ023-GAZ024-GAZ025- GAZ027-GAZ030-GAZ031-GAZ032-GAZ033-GAZ034-GAZ035-GAZ036-GAZ037- GAZ038-GAZ039-GAZ041-GAZ042-GAZ043-GAZ044-GAZ045-GAZ046-GAZ047- GAZ048-GAZ049-GAZ050-GAZ051-GAZ052-GAZ053-GAZ054-GAZ055-GAZ056- GAZ057-GAZ058-GAZ059-GAZ060-GAZ061-GAZ062-GAZ066-GAZ067-GAZ068- GAZ069-GAZ070-GAZ071-GAZ072-GAZ073-GAZ074-GAZ075-GAZ076-GAZ078- GAZ079-GAZ080-GAZ081-GAZ082-GAZ083-GAZ084-GAZ085-GAZ086-GAZ089- GAZ090-GAZ091-GAZ092-GAZ093-GAZ094-GAZ095-GAZ096-GAZ097-GAZ098- GAZ102-GAZ103-GAZ104-GAZ105-GAZ106-GAZ107-GAZ108-GAZ109-GAZ110- GAZ111-GAZ112-GAZ113. && 37
Hazardous weather outlook, Nov 17, 6:00 AM EST, 10 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 600 AM EST THU NOV 17 2005 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-181100- DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB- NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES- HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON- NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON- SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP- MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON- GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS- WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY- MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER- SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER- MONTGOMERY-TOOMBS- 600 AM EST THU NOV 17 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT ...NO HAZARDOUS WEATHER IS EXPECTED THROUGH TONIGHT... .SYNOPSIS... SURFACE HIGH PRESSURE WILL BUILD EASTWARD TODAY INTO THE OHIO VALLEY. CONTINUED NORTH TO NORTHEAST WINDS WILL KEEP DRY...CLEAR CONDITIONS ACROSS THE FORECAST AREA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY DRY CONDITIONS WILL REMAIN OVER THE FORECAST AREA THROUGH WEDNESDAY. UPPER LEVEL SHORT WAVES WILL MOVE APPROACH NORTH GEORGIA FRIDAY NIGHT...SUNDAY NIGHT AND AGAIN ON TUESDAY. MOISTURE WITH THESE SHORT WAVES WILL BE LIMITED AND NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
Nearby
Freeze Warnings in Georgia, 2005Every freeze warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.